Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 11, NWS Quad Cities, IA

June 14, 2010Louisa County, Muscatine County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 14, 2010, 3:53 PM CDT for Louisa County, Muscatine County, Iowa. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2010, 3:53 PM CDT (20:53 UTC)
Expired
Jun 14, 2010, 4:45 PM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Louisa County, IA, Muscatine County, IA

The radar

The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:04 PM CDTTORNADOWsw Conesville, IARELAYED REPORT OF TORNADO OBSERVED WEST OF CONESVILLE MOVING EAST.
Jun 14, 4:10 PM CDTTORNADOConesville, IAA RELATIVE OF A TRAINED SPOTTER REPORTED A TORNADO AND WALL CLOUD NEAR CONESVILLE. TIME ESTIMATED.
Jun 14, 4:13 PM CDTFUNNEL CLOUDMuscatine Municipal Air, IAWALL CLOUD WITH ROTATION ABOUT 10 MILES WEST.
Jun 14, 4:20 PM CDTTORNADOCranston, IAOFF DUTY STATE PATROL OFFICER SAW A TORNADO ON THE GROUND NEAR CRANSTON.
Jun 14, 4:27 PM CDTHAIL 11 Se Cranston, IATIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WFUS53 KDVN 142053
TORDVN
IAC115-139-142145-
/O.NEW.KDVN.TO.W.0011.100614T2053Z-100614T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  NORTHERN LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 445 PM CDT.

* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR GLADWIN...OR 6 MILES NORTHWEST OF COLUMBUS JUNCTION...
  MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  COLUMBUS JUNCTION AROUND 405 PM CDT...
  CONESVILLE AND FREDONIA AROUND 410 PM CDT...
  CRANSTON AROUND 425 PM CDT...
  LETTS AROUND 430 PM CDT...
  ARDON AND GRANDVIEW AROUND 440 PM CDT...
  MUSCATINE MUNICIPAL AIRPORT...FRUITLAND AND MUSCATINE AROUND 445 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 4143 9143 4142 9137 4144 9137 4151 9102
      4142 9104 4139 9106 4132 9107 4127 9110
      4126 9147 4140 9148
TIME...MOT...LOC 2054Z 265DEG 14KT 4135 9142

$$

SHEETS
3 follow-up statements
816 
WWUS53 KDVN 142103
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT MON JUN 14 2010

IAC115-139-142145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-100614T2145Z/
MUSCATINE IA-LOUISA IA-
403 PM CDT MON JUN 14 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN
LOUISA AND SOUTHWESTERN MUSCATINE COUNTIES...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR 
CONESVILLE...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  CONESVILLE AROUND 410 PM CDT...
  CRANSTON AROUND 425 PM CDT...
  LETTS AROUND 430 PM CDT...
  ARDON AROUND 440 PM CDT...
  MUSCATINE MUNICIPAL AIRPORT...FRUITLAND AND MUSCATINE AROUND 445 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4141 9139 4141 9137 4151 9102 4142 9104
      4140 9105 4136 9107 4132 9107 4129 9110
      4130 9141 4139 9142
TIME...MOT...LOC 2102Z 265DEG 14KT 4135 9138

$$

SHEETS
705 
WWUS53 KDVN 142116
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT MON JUN 14 2010

IAC115-139-142145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-100614T2145Z/
MUSCATINE IA-LOUISA IA-
416 PM CDT MON JUN 14 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL LOUISA AND SOUTHWESTERN MUSCATINE COUNTIES...

AT 408 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A 
TORNADO IN THE VICINITY OF CONESVILLE. THIS TORNADO WAS MOVING TO 
THE EAST AROUND 15 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANSTON...LETTS...ARDON...MUSCATINE MUNICIPAL AIRPORT...MUSCATINE
AND FRUITLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4141 9137 4151 9102 4142 9104 4140 9105
      4136 9107 4132 9107 4130 9109 4131 9138
      4140 9138
TIME...MOT...LOC 2113Z 265DEG 14KT 4135 9132

$$

SHEETS
619 
WWUS53 KDVN 142128
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT MON JUN 14 2010

IAC115-139-142145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-100614T2145Z/
MUSCATINE IA-LOUISA IA-
428 PM CDT MON JUN 14 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL LOUISA AND SOUTH CENTRAL MUSCATINE COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
LETTS...OR 6 MILES NORTHEAST OF COLUMBUS JUNCTION...MOVING EAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARDON...MUSCATINE MUNICIPAL AIRPORT...MUSCATINE AND FRUITLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

&&

LAT...LON 4138 9129 4141 9125 4144 9103 4136 9107
      4132 9107 4132 9108 4131 9108 4130 9109
      4131 9130
TIME...MOT...LOC 2128Z 270DEG 15KT 4134 9126

$$

SHEETS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 14, 3:01 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 14, 3:01 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT MON JUN 14 2010

.SYNOPSIS...
12Z UA ANALYSIS HAS AN H85 LOW IN SOUTHEAST IOWA WITH A WARM FRONT
RUNNING TO THE WISCONSIN/ILLINOIS BORDER. A COLD FRONT RAN FROM THE
LOW SOUTHWEST TO THE MEXICAN BORDER. A TONGUE OF MID AND UPPER LEVEL
TEEN DEW POINTS RAIN FROM WEST TEXAS INTO THE OHIO VALLEY.
RADAR/SATELLITE TRENDS SHOW THE MOST RECENT MCS NORTHEAST OF THE
AREA AND RAPIDLY DECAYING. THIN SPOTS/CLEARING IN THE CLOUDS HAVE
CAUSED DIFFERENTIAL HEATING WITH ISOLATED TO WIDELY SCATTERED
CONVECTION TO DEVELOP. 18Z SFC ANALYSIS HAD A LOW NORTHWEST OF KDSM
WITH A WARM FRONT RUNNING SOUTHEAST TO KDNV. NUMEROUS BOUNDARIES
WERE ACROSS THE SOUTHERN PLAINS FROM THE MCS THAT OCCURRED THERE.
SOUTH OF THE WARM FRONT DEW POINTS WERE GENERALLY IN THE 70S WITH
60S ELSEWHERE.

&&

.DISCUSSION...
OVERALL FCST CONTINUES TO BE COMPLICATED. DIURNAL HEATING AND
BOUNDARIES HAVE ALLOWED AFTERNOON CONVECTION TO DEVELOP. ALL OF
THIS SHOULD DISSIPATE WITH SUNSET SO WILL GO WITH ISOLD WORDING
FOR THE EVENING. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE AND
LIGHT WINDS SHOULD ALLOW PATCHY DENSE FOG TO AGAIN DEVELOP LATER
TONIGHT PRIOR TO THE NEXT MCS ARRIVING.

THE GOOD NEWS IS THAT THE MCS LATE TONIGHT/TUESDAY WILL BE FURTHER
TO THE SOUTH/EAST FROM THE PREVIOUS EVENTS. HOWEVER...SOILS ARE
SATURATED OVER THE SOUTHERN THIRD OF THE CWFA SO ANY RAIN WILL RUN
OFF QUICKLY. AS FOR TIMING...THE NEXT MCS SHOULD START AFFECTING
THE SOUTHERN 40 PERCENT OR SO OF THE CWFA IN THE 09Z-12Z TIME
FRAME. MOST OF THE RAIN WILL OCCUR TUESDAY MORNING WITH THE
SOUTHEAST THIRD OR SO OF THE CWFA SEEING THE HEAVIEST AMOUNTS.
HAVE OPTED NOT TO ISSUE ANY HEADLINES AS THE AMOUNTS SHOULD BE
UNDER FLASH FLOOD GUIDANCE AND THE FACT THAT THE MCS COULD BE A
BIT FURTHER TO THE SOUTH/EAST THAN WHAT THE MCS TOOLS SUGGEST. THESE
CONCERNS WILL BE PASSED ON TO SUBSEQUENT SHIFTS.

LINGERING PRECIP IN THE FAR EAST SHOULD BE SEEN TUESDAY EVENING
BEFORE HIGH PRESSURE BUILDS INTO THE AREA. QUIET AND DRY
CONDITIONS WILL BE SEEN LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

LATE WEDNESDAY NIGHT/THURSDAY WAA DEVELOPS ACROSS THE MIDWEST
WHICH SHOULD RESULT IN PRECIP BREAKING OUT. USING A MIX OF THE
UKMET/ECMWF...WAA PRECIP WOULD AFFECT THE WESTERN THIRD OR SO OF
THE CWFA LATE WEDNESDAY NIGHT WITH WAA PRECIP ACROSS THE AREA
DURING THE DAY THURSDAY.

MODELS SHOW THE NEXT FRONT STARTING TO MOVE INTO THE AREA THURSDAY
NIGHT/FRIDAY SO THAT WILL BE THE NEXT ROUND OF PRECIP. PRECIP WILL
LIKELY LINGER INTO FRIDAY EVENING BEFORE THE NEXT HIGH PRESSURE
BUILDS INTO THE AREA. LATE FRIDAY NIGHT/SATURDAY LOOKS TO BE DRY.

NOW THE BAD NEWS. MODELS SHOW THIS FRONT JUST CLEARING THE CWFA
AND STALLING ACROSS MISSOURI/CENTRAL ILLINOIS. OVERALL SYNOPTIC
FEATURES SHOW THE EXTREMELY WET PATTERN RELOADING LATE SATURDAY
NIGHT. IF THIS COMES TO FRUITION...THEN AN MCS WOULD FIRE IN THE
PLAINS SATURDAY NIGHT AND GENERALLY MOVE EAST AND AFFECT THE AREA
VERY LATE SATURDAY NIGHT/SUNDAY WITH A REPEAT LATE SUNDAY NIGHT
INTO MONDAY.              ...08...

&&

.AVIATION...
WIDESPREAD LOW CLOUDS AND AREAS OF LIMITED VISIBILITY DUE TO FOG AND
HAZE NORTH OF A WEST TO EAST BOUNDARY ROUGHLY ALONG INTERSTATE 80
WILL LIKELY FILL BACK IN BY EVENING AFTER TEMPORARY IMPROVEMENT
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AT LEAST
IN THE VICINITY OF ALL TERMINALS THIS AFTERNOON INTO EARLY EVENING.
OVERNIGHT...LINGERING MOISTURE AND LIGHT WINDS WILL LEAD TO THE
REDEVELOPMENT OF WIDESPREAD IFR AND PERIODS OF LIFR CONDITIONS DUE
TO LOW CIGS AND DENSE FOG...WHICH WILL GRADUALLY IMPROVE TUESDAY
MORNING.   ..SHEETS..

&&

.HYDROLOGY...
ONE MORE MCS WILL MOVE THROUGH THE MIDWEST LATE TONIGHT AND TUESDAY.
HOWEVER...THIS MCS SHOULD BE TO THE SOUTH AND EAST OF THE PAST
EVENTS. THE RAIN FROM THIS MORNING IS CAUSING IMMEDIATE RISES DUE TO
RUN OFF ON AREA RIVERS. CREST FORECASTS ARE STARTING TO STABILIZE
BUT MAY FLUCTUATE DEPENDING ON WHERE THE HEAVIEST RAIN SETS UP LATE
TONIGHT INTO TUESDAY MORNING.         ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 14, 2:08 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CDT MON JUN 14 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
208 PM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON
INTO EARLY EVENING. THERE WILL BE A LOW POTENTIAL FOR FUNNEL
CLOUDS THAT COULD DEVELOP INTO WEAK...BRIEF TORNADOES ASSOCIATED
WITH SHOWERS OR THUNDERSTORMS IN THE LATE AFTERNOON INTO EARLY
EVENING HOURS. OTHERWISE...SEVERE WEATHER IS NOT EXPECTED.

DENSE FOG WILL BE POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING.
THE FOG WILL BE THICKEST ALONG RIVERS AND VALLEYS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

SHEETS

In the hours before

Local storm report, Jun 14, 10:28 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      1 S SOUTH GORIN         40.35N 92.02W
06/14/2010                   SCOTLAND           MO   LAW ENFORCEMENT

            AT LEAST A FOOT OF WATER FLOWING OVER ROUTE A NEAR GORIN.

0520 AM     FLASH FLOOD      3 SW GREGORY LANDING    40.25N 91.55W
06/14/2010                   CLARK              MO   LAW ENFORCEMENT

            HIGHWAY 61 REPORTED INUNDATED WITH SEVERAL INCHES OF
            WATER NEAR THE CLARK-LEWIS COUNTY BORDER

0617 AM     HEAVY RAIN       4 SW GRANGER            40.43N 92.02W
06/14/2010  M1.20 INCH       SCOTLAND           MO   TRAINED SPOTTER

0655 AM     HEAVY RAIN       2 NE COLUSA             40.59N 91.14W
06/14/2010  M1.40 INCH       HANCOCK            IL   TRAINED SPOTTER

            1.49 INCH OF RAIN SINCE 7 AM SUNDAY...0.78 INCH FELL
            OVERNIGHT

0712 AM     HEAVY RAIN       2 WSW INDUSTRY          40.32N 90.64W
06/14/2010  M1.90 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            RAINFALL SINCE 5 AM

0712 AM     FLASH FLOOD      2 WSW INDUSTRY          40.32N 90.64W
06/14/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            GRINDSTONE CREEK OUT OF ITS BANKS...ABOUT 2 FEET OVER
            FLOOD STAGE.

0712 AM     HEAVY RAIN       SALEM                   40.85N 91.62W
06/14/2010  M1.19 INCH       HENRY              IA   CO-OP OBSERVER

0719 AM     HEAVY RAIN       1 ENE FORT MADISON      40.63N 91.33W
06/14/2010  M1.10 INCH       LEE                IA   TRAINED SPOTTER

            SINCE 4 AM CDT. STILL RAINING LIGHTLY.

0846 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
06/14/2010  M1.25 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL SINCE 8 AM SUNDAY

&&

TAS
Local storm report, Jun 14, 12:34 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     TSTM WND DMG     1 S NEW BEDFORD         41.50N 89.72W
06/12/2010                   BUREAU             IL   EMERGENCY MNGR

            CHIMNEY COVERING BLOWN OFF NEWER HOME. ALSO HAD TREE
            BRANCH DAMAGE. 2 1/2 INCHES OF RAIN ALSO OCCURRED. FROM
            EMERGENCY MANAGER STORM SURVEY.

0830 AM     TSTM WND DMG     1 SE NEW BEDFORD        41.50N 89.70W
06/12/2010                   BUREAU             IL   EMERGENCY MNGR

            LARGE TREE UPROOTED. FROM EMERGENCY MANAGER STORM SURVEY.

0838 AM     TSTM WND DMG     4 W KASBEER             41.50N 89.54W
06/12/2010                   BUREAU             IL   EMERGENCY MNGR

            TREE BRANCHES BLOWN DOWN...MAINLY SMALLER BRANCHES. FROM
            EMERGENCY MANAGERS STORM SURVEY. LOCATION AND TIME IS
            ESTIMATED. BRANCH DAMAGE CONTINUED INTO KASBEER AREA WITH
            FEW BRANCHES DOWN IN KASBEER.

&&
DELAYED REPORT.

ERVIN
Special weather statement, Jun 14, 3:03 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT MON JUN 14 2010

IAZ077-142045-
WASHINGTON IA-
303 PM CDT MON JUN 14 2010

...CONDITIONS FAVORABLE FOR FUNNEL CLOUDS IN EAST CENTRAL IOWA THIS
AFTERNOON...

AT 255 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
DEVELOPING ALONG A WEAK BOUNDARY NEAR THE CITY OF WASHINGTON IN EAST
CENTRAL IOWA. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO
PRODUCE FUNNEL CLOUDS.

THESE TYPES OF FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH
DOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO
NOT SUPPORT STRONG...DAMAGING TORNADOES.

IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4146 9154 4119 9152 4121 9191 4146 9190

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:57 PM CDTRiver Flood WarningDVNLouisa33 days
Jun 14, 3:42 AM CDTFlash Flood WarningDVNLee, Van Buren9 hr
Jun 14, 3:03 PM CDTSpecial Weather StatementDVNWashington42 min
Jun 14, 4:44 PM CDTTornado WarningDVNLouisa, Muscatine31 min
Jun 14, 6:36 PM CDTSpecial Weather StatementDVNWashington24 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.